Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

High fever followed by seizure. How will it affect future? Take valparin?

Hello Doctor, My son, 1year 10 month (weigth 10.5 Kg) had high fever 3 months back which followed with a seizure. He was admitted and got discharged back. However two day back, he again got a fever and had seizure twice on the same day. The first one lasted for 2 min and the second one lasted for 3-4 sec. The doctors had taken a EEG and the results were abnormal. He has been put under medication to have the following two syrups twice a day valparin 200 and silybon Can you let us know the following, if the seizure could be avoided on taking the medications will there be any side effects on my son s growth and have healthy life in future Regards Harish
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum. Your son aged 1 year 10 months had seizures only during fever. usually such seizures are called fibrile convulsions, and only occur during high fever.Abnormal EEG during seizures or fever will be abnormal , so we can't rely only on EEG. MRI may be necessory to know if some other disease is present or not. if no other disease is there the present problem is only a temporary and lasts for 4 years of age of the child, that too only during high fever.
So i advise you to keep watch of the child about high fever, and see the doctor if he gets fever till 4 years of age. after that such things wont happen.
Rarely they could be due to underlyin disease, but you can exclude them by MRI. if some other disease is there your doctor will take care of it , give treatment to it. so if you use medicines to controle the seizures also, the actual drugs will cure the disease so you need not worry. Wishing for a quick recovery and thanks for calling.
Answered: Thu, 4 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor